Alert archive / Arizona / Freeze Warnings in 2006

Freeze Warning 2, NWS Tucson, AZ

March 12, 2006

NWS Tucson, AZ issued this freeze warning at Mar 12, 2006, 2:20 PM MST. It took effect at Mar 13, 2006, 2:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 12, 2006, 2:20 PM MST (21:20 UTC)
In effect from
Mar 13, 2006, 2:00 AM MST
Expired
Mar 13, 2006, 9:00 AM MST
In force
7 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 122120
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
220 PM MST SUN MAR 12 2006

.HUMIDITY HAS FALLEN SIGNIFICANTLY THIS AFTERNOON...WHICH WILL
REDUCE THE THREAT OF WIDESPREAD FROST TONIGHT. HOWEVER...THIS IN
COMBINATION WITH CLEARING SKIES AND DIMINISHING WINDS WILL LEAD TO
EVEN COLDER TEMPERATURES TONIGHT WITH A LIGHT FREEZE IN THE
DESERTS. 

AZZ029-032-033-130530-
/O.UPG.KTWC.FR.Y.0001.060313T0900Z-060313T1600Z/
/O.NEW.KTWC.FZ.W.0002.060313T0900Z-060313T1600Z/
SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-
220 PM MST SUN MAR 12 2006

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MST MONDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

LOW TEMPERATURES IN THE MID 20S TO LOWER 30S ARE EXPECTED IN THE
DESERTS AND VALLEYS TONIGHT. PATCHY FROST IS ALSO POSSIBLE IN SOME
LOW LYING AREAS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.
THIS IS ESPECIALLY TRUE SINCE THIS FREEZE IS FOLLOWING AN EXTENDED PERIOD
OF WARM AND DRY WEATHER WHICH CAUSED SOME PLANTS AND TREES TO BUD
OR BLOOM PREMATURELY.

$$
PYTLAK
3 follow-up statements
000 
WWUS75 KTWC 130500
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1000 PM MST SUN MAR 12 2006

.THE COMBINATION OF CLEARING SKIES AND DIMINISHING WINDS WILL LEAD
TO COLDER TEMPERATURES TONIGHT WITH A LIGHT FREEZE EXPECTED IN
MUCH OF THE WESTERN DESERTS.

AZZ029-032-033-131600-
/O.CON.KTWC.FZ.W.0002.060313T0900Z-060313T1600Z/
SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-
1000 PM MST SUN MAR 12 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MST
MONDAY...

LOW TEMPERATURES IN THE MID 20S TO LOWER 30S ARE EXPECTED IN THE
DESERTS AND VALLEYS OF SOUTHEAST PINAL...AND CENTRAL AND EASTERN
PIMA COUNTIES TONIGHT. PATCHY FROST IS ALSO POSSIBLE IN SOME LOW
LYING AREAS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.
THIS IS ESPECIALLY TRUE SINCE THIS FREEZE IS FOLLOWING AN
EXTENDED PERIOD OF WARM AND DRY WEATHER WHICH CAUSED SOME PLANTS
AND TREES TO BUD OR BLOOM PREMATURELY.

$$
000 
WWUS75 KTWC 131046
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
346 AM MST MON MAR 13 2006

.THE COMBINATION OF CLEARING SKIES AND DIMINISHING WINDS WILL
LEAD TO COLDER TEMPERATURES TONIGHT WITH A LIGHT FREEZE EXPECTED
IN MUCH OF THE WESTERN DESERTS.

AZZ029-032-033-131600-
/O.CON.KTWC.FZ.W.0002.000000T0000Z-060313T1600Z/
SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-
346 AM MST MON MAR 13 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. 

LOW TEMPERATURES IN THE MID 20S TO LOWER 30S ARE EXPECTED IN THE
DESERTS AND VALLEYS OF SOUTHEAST PINAL...AND CENTRAL AND EASTERN
PIMA COUNTIES THIS MORNING. PATCHY FROST IS ALSO POSSIBLE IN SOME
LOW LYING AREAS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.
THIS IS ESPECIALLY TRUE SINCE THIS FREEZE IS FOLLOWING AN
EXTENDED PERIOD OF WARM AND DRY WEATHER WHICH CAUSED SOME PLANTS
AND TREES TO BUD OR BLOOM PREMATURELY.

$$
000 
WWUS75 KTWC 131546
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
846 AM MST MON MAR 13 2006

AZZ029-032-033-131700-
/O.EXP.KTWC.FZ.W.0002.000000T0000Z-060313T1600Z/
SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-
846 AM MST MON MAR 13 2006

...FREEZE WARNING WILL EXPIRE AT 9 AM MST THIS MORNING...


$$
PYTLAK

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Mar 12, 2:05 PM MST, 15 minutes earlier.

Area forecast discussion, Mar 12, 2:05 PM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
205 PM MST SUN MAR 12 2006

.SYNOPSIS...THE MAJOR WINTER STORM WHICH DUMPED BETWEEN 1 AND 2 FEET
OF SNOW IN THE MOUNTAINS...AND EVEN A FEW INCHES OF SNOW IN SOME
VALLEY LOCATIONS...WILL GRADUALLY EXIT THE REGION TONIGHT. AFTER A
COLD NIGHT TONIGHT AND A CHILLY DAY ON MONDAY...TEMPERATURES WILL
GRADUALLY CLIMB BACK ABOVE NORMAL AS HIGH PRESSURE REBUILDS OVER THE
AREA. THIS HIGH WILL ALSO KEEP THE AREA DRY THROUGH AT LEAST THE END
OF THE WEEK.

&&

.DISCUSSION...THE FIRST WINTER STORM OF THE SEASON...WHICH IN A FEW
CASES WAS THE WORST IN SEVERAL YEARS...CONTINUES TO WIND DOWN.
SATELLITE STILL SHOWING SOME SNOW SHOWERS ENHANCEMENT ALONG
RIM...BUT A SLOWLY LOWERING TEMPERATURE INVERSION AND LOSS OF
DAYTIME HEATING SHOULD SHUT THINGS DOWN TO JUST FLURRIES THIS
EVENING AS THE SHORT WAVE OVER CENTRAL CA SHEARS TO OUR N. WILL LET
CURRENT ADV RIDE UNTIL EXPIRATION. PLENTY OF CU/STRATOCU HAS
REDEVELOPED E OF KTUS BUT SHOULD ALSO DISSIPATE AFTER SUNSET. MAIN
SHORT TERM FORECAST PROBLEM INVOLVES LOW TEMPS. RAN OUT A FROST
ADVISORY EARLIER SINCE I EXPECTED THE DEWPOINTS TO HOLD UP IN THE
UPPER 20S/LOWER 30S. THEY HAVE SINCE DROPPED INTO THE TEENS TO LOWER
20S. ALTHOUGH THOSE SHOULD CLIMB A BIT ONCE THE WIND DIMINISHES...
THEY ARE NOT GOING TO BOUNCE BACK ENOUGH TO GIVE US MUCH FROST. BUT
NOW THIS CREATES A FREEZE ISSUE IN THE DESERTS...ESPECIALLY SINCE
TEMPS HAVE STRUGGLED TO GET INTO THE 50S AROUND KTUS TODAY. WILL
CHANGE THE FROST ADV TO A FREEZE WARNING TONIGHT AND GO A COUPLE OF
DEGS LOWER THAN THE COLDEST ETA MOS SINCE EVEN IT ADVERTISES MUCH
HIGHER DEWPOINTS THAN WE CURRENTLY HAVE.

NOT MUCH CHANGE IN THINKING AFTER TONIGHT AS FLAT RIDGING TAKES
OVER. THERE IS LOTS OF HIGH LEVEL MOISTURE AND A COUPLE OF RIPPLES
IN THE FLOW...SO WE WILL DIRTY UP WITH HIGH CLOUDS FROM TIME TO
TIME. THAT SHOULD NOT SLOW THE WARMING TREND. WHAT WILL...THOUGH...
IS THE 1 TO 2 FEET OF MOUNTAIN SNOW WE NOW HAVE TO MELT OFF. HAVE
ADJUSTED BOTH HIGHS AND LOWS DOWN OVER THE NEXT FEW DAYS ABOVE 6KFT.

LOW CONFIDENCE IN DAYS 6/7. MODELS AND ENSEMBLES ARE GENERALLY
FALLING INTO TWO BASIC CAMPS. ONE IS LED BY THE 12Z GFS WHICH
INDICATES A FLAT TROUGH ZIPPING ACROSS THE GREAT BASIN. THE OTHER IS
LED BY THE 00Z ECMWF WHICH BRINGS A 5430M 500MB CLOSED LOW DOWN THE
CA COAST BEFORE TURNING INTO AZ. ENSEMBLE POPS ARE INTERESTING IN
THAT EVEN THE LESS AMPLIFIED PERTURBATION RUNS GIVE US AT LEAST SOME
TOKEN POPS NEXT WEEKEND. AGREE WITH HPC IN TAKING THE MIDDLE ROAD
FOR NOW BY LOWERING TEMPS/INCREASING CLOUDS A BIT AND INTRODUCING
SOME LOW POPS TO THE WHITES.

THANKS TO ALL OUR STORM SPOTTERS WHO CALLED IN TODAY WITH THE RAIN
AND SNOW MEASUREMENTS.

&&

.FIRE WEATHER...DEWPOINT VALUES ARE QUICKLY DROPPING FROM WEST TO
EAST ACROSS SOUTHEAST ARIZONA THIS AFTERNOON. EXPECT A SLIGHT
RECOVERY IN THESE VALUES THIS EVENING AND OVERNIGHT. WINDS HAVE
PICKED UP IN EASTERN ZONES WITH KSAD AND KDUG BOTH SUSTAINED ABOVE
20 KNOTS. EXPECT THESE WINDS TO CONTINUE AS THE SYSTEM THAT BROUGHT
MUCH NEEDED VALLEY RAIN AND MOUNTAIN SNOW CONTINUES TO EXIT THE
STATE. EASTERN ZONES COULD STILL SEE A STRAY RAIN OR SNOW SHOWER
THIS AFTERNOON AND INTO THIS EVENING...ESPECIALLY THE WHITE
MOUNTAINS WHERE A FEW MORE INCHES OF SNOW ACCUMULATION ARE EXPECTED.
AFTER TODAY...WILL SEE DRY CONDITIONS RETURN TO THE DESERT
SOUTHWEST...WITH MOSTLY CLEAR SKIES...AND WARMING TEMPERATURES.
WINDS WILL RETURN TO A MORE DIURNAL TREND STARTING TOMORROW AND WILL
BE SIGNIFICANTLY LIGHTER AS COMPARED TO THE PAST FEW DAYS.

&&

.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER.
ALTHOUGH MOST SHOWER ACTIVITY HAS ENDED AT THIS TIME...THERE ARE
STILL PLENTY OF LOW CLOUDS LINGERING AROUND. ADDITIONALLY...STRONG
WINDS CONTINUE AT KDUG AND ALONG THE CORRIDOR BETWEEN KTUS AND KDUG.
WINDS WILL CONTINUE TO BE STRONG THROUGH THE EVENING HOURS. CLOUDS
WILL CONTINUE TO MOVE EAST OUT OF THE AREA THIS AFTERNOON.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
    SNOW AND BLOWING SNOW ADVISORY UNTIL 6PM ZONES 19/30 ABOVE
        5KFT.
    FREEZE WARNING 2AM-9AM TONIGHT/MON MORNING ZONES 29/32/33.

&&

PUBLIC...PYTLAK
AVIATION/FIRE WEATHER...ELSLAGER

WEATHER.GOV/TUCSON
Hazardous weather outlook, Mar 12, 11:27 AM MST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1127 AM MST SUN MAR 12 2006

AZZ019-030-131830-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
1127 AM MST SUN MAR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FOR THE
MOUNTAINS UNTIL 6 PM MST. SEE WSWTWC /WWUS45 KTWC/ FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-032-033-131830-
SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-
1127 AM MST SUN MAR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FROST ADVISORY IS IN EFFECT TONIGHT FOR THE DESERTS. SEE NPWTWC
/WWUS75 KTWC/ FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PYTLAK

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 10:57 AM MSTSnow and Blowing Snow AdvisoryTWC7 hr
Mar 12, 11:10 AM MSTFrost AdvisoryTWC3 hr

Nearby

Freeze Warnings in Arizona, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.